# SDR ASMF200408020

- Difficulty date: August 22, 2004
- Submitted: August 25, 2004
- Operation: Air carrier
- Aircraft: N831LF
- Make and model: Doug MD 83
- Aircraft serial: 53050
- Aircraft time: 40,656 hours, 29,934 cycles
- Engine: Pwa JT8D219
- System (JASC): 2720 · Rudder Control System
- Part: Drive Assy
- Part number: 95606
- Part serial: 2501
- Condition: Failed
- Location: Horizontal Stab
- Part time: 24,966 hours, 16,234 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CAPTAIN REPORTED THAT DURING FINAL APPROACH HORIZONTAL STABILIZER FAILED, CIRCUIT BREAKERS D-9 AND D-11 WERE ACTIVATED AND FAIL CONTINUE WITH 2 DEGREES NOSE DOWN AND 3 DEGREES NOSE UP. SCREW GEAR, RELAYS AND WIRING AFTER ACCESSORIES COMPARTMENT WERE CHECKED AND NO DAMAGES WERE FOUND. DURING REVISION THE PRIMARY WAS DETECTED WITH DAMAGE. IT  AND THE  TRIM GEAR BOX WERE REPLACED IAW MM 27-40-01, TEST CORRECT. HORIZONTAL STABILIZER WAS OPERATED WITH AN ALTERNATE MOTOR, ALL CORRECT.
